On a theorem of Cantor-Bernstein type for algebras

  • Ján Jakubík


Freytes proved a theorem of Cantor-Bernstein type for algbras; he applied certain sequences of central elements of bounded lattices. The aim of the present paper is to extend the mentioned result to the case when the lattices under consideration need not be bounded; instead of sequences of central elements we deal with sequences of internal direct factors of lattices.


lattice \( \mathcal{L}^* \)-variety center internal direct factor 


  1. [1]
    R. Cignoli, I. D. D’Ottaviano, and D. Mundici: Algebraic Foundations of Many-Valued Reasoning. Kluwer Academic Publishers, Dordrecht, 2000.MATHGoogle Scholar
  2. [2]
    A. De Simone, D. Mundici, and M. Navara: A Cantor-Bernstein theorem for σ-complete MV-algebras. Czechoslovak Math. J. 53 (2003), 437–447.CrossRefMathSciNetMATHGoogle Scholar
  3. [3]
    A. De Simone, M. Navara, and P. Pták: On interval homogeneous orthomodular lattices. Commentat. Math. Univ. Carolinae 42 (2001), 23–30.MATHGoogle Scholar
  4. [4]
    A. Dvurečenskij: Central elements and Cantor-Bernstein’s theorem for pseudo-effect algebras. J. Aust. Math. Soc. 74 (2003), 121–143.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    H. Freytes: An algebraic version of the Cantor-Bernstein-Schröder theorem. Czechoslovak Math. J. 54 (2004), 609–621.CrossRefMathSciNetMATHGoogle Scholar
  6. [6]
    G. Georgescu, A. Iorgulescu: Pseudo MV-algebras: a noncommutative extension of MV-algebras. Proc. Fourth Int. Symp. Econ. Informatics, Bucharest. 1999, pp. 961–968.Google Scholar
  7. [7]
    G. Georgescu, A. Iorgulescu: Pseudo MV-algebras. Multiple-valued Logics 6 (2001), 95–135.MathSciNetMATHGoogle Scholar
  8. [8]
    J. Hashimoto: On the product decomposition of partially ordered sets. Math. Jap. 1 (1948), 120–123.MathSciNetMATHGoogle Scholar
  9. [9]
    J. Jakubík: Direct product decompositions of partially ordered groups. Czechoslovak Math. J. 10 (1960), 231–243. (In Russian.)MathSciNetGoogle Scholar
  10. [10]
    J. Jakubík: Cantor-Bernstein theorem for lattice ordered groups. Czechoslovak Math. J. 22 (1972), 159–175.MathSciNetGoogle Scholar
  11. [11]
    J. Jakubík, M. Csontóová: Convex isomorphisms of directed multilattices. Math. Bohem. 118 (1993), 359–378.MathSciNetMATHGoogle Scholar
  12. [12]
    J. Jakubík: Complete lattice ordered groups with strong units. Czechoslovak Math. J. 46 (1996), 221–230.MathSciNetMATHGoogle Scholar
  13. [13]
    J. Jakubík: Convex isomorphisms of archimedean lattice ordered groups. Mathware and Soft Computing 5 (1998), 49–56.MathSciNetMATHGoogle Scholar
  14. [14]
    J. Jakubík: Cantor-Bernstein theorem for MV-algebras. Czechoslovak Math. J. 49 (1999), 517–526.CrossRefMathSciNetMATHGoogle Scholar
  15. [15]
    J. Jakubík: Direct product decompositions of infinitely distributive lattices. Math. Bohemica 125 (2000), 341–354.MATHGoogle Scholar
  16. [16]
    J. Jakubík: Convex mappings of archimedean MV-algebras. Math. Slovaca 51 (2001), 383–391.MathSciNetMATHGoogle Scholar
  17. [17]
    J. Jakubík: Direct product decompositions of pseudo MV-algebras. Arch. Math. 37 (2002), 131–142.Google Scholar
  18. [18]
    J. Jakubík: Cantor-Bernstein theorem for lattices. Math. Bohem. 127 (2002), 463–471.MathSciNetMATHGoogle Scholar
  19. [19]
    J. Jakubík: A theorem of Cantor-Bernstein type for orthogonally σ-complete pseudo MV-algebras. Tatra Mt. Math. Publ. 22 (2002), 91–103.Google Scholar
  20. [20]
    G. Jenča: A Cantor-Bernstein type theorem for effect algebras. Algebra Univers. 48 (2002), 399–411.CrossRefMATHGoogle Scholar
  21. [21]
    A. G. Kurosh: Group Theory. Nauka, Moskva, 1953. (In Russian.)Google Scholar
  22. [22]
    J. Rachůnek: A non-commutative generalization of MV-algebras. Czechoslovak Math. J. 52 (2002), 255–273.CrossRefMathSciNetMATHGoogle Scholar
  23. [23]
    R. Sikorski: A generalization of theorem of Banach and Cantor-Bernstein. Colloq. Math. 1 (1948), 140–144.MathSciNetMATHGoogle Scholar
  24. [24]
    A. Tarski: Cardinal Algebras. Oxford University Press, New York, 1949.MATHGoogle Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2008

Authors and Affiliations

  1. 1.Matematický ústav SAVKošiceSlovakia

Personalised recommendations